MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. UNCUFFED CLEAR PVC SOUTH POLAR PREFORMED MURPHY EYE TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. UNCUFFED CLEAR PVC SOUTH POLAR PREFORMED MURPHY EYE TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical endotracheal tube was reported to have a persistent leak.Report of hole in tube.No patient injury resulted.
 
Additional Manufacturer Narrative
One photograph was returned for evaluation.A hole was observed from the photograph received.In order to reproduce the failure mode a sample was taken from the production floor and inflation line operation was performed applying more force than required with the bradawl.Results were that the brawdawl pierced the inflaton channel.The most applicable root cause was determined to be the application of strong pressure when inserting the bradawl.This investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
UNCUFFED CLEAR PVC SOUTH POLAR PREFORMED MURPHY EYE TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7656436
Report Number3012307300-2018-02593
Device Sequence Number156823
Product Code BTR
UDI-Device Identifier15019315021312
UDI-Public15019315021312
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number100/136/070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;